Alert archive / Georgia / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 60, NWS Tallahassee, FL

June 13, 2004Worth County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 13, 2004, 7:24 PM EDT for Worth County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2004, 7:24 PM EDT (23:24 UTC)
Expired
Jun 13, 2004, 8:00 PM EDT
In force
36 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Worth County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2004-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1718 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2004-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1718 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
823 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

199 
WUUS52 KTAE 132324
SVRTLH
GAC321-140000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
724 PM EDT SUN JUN 13 2004

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WORTH COUNTY IN SOUTH CENTRAL GEORGIA

* UNTIL 800 PM EDT

* AT 724 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL OVER RED ROCK...OR ABOUT 7
  MILES NORTHWEST OF SYLVESTER...MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOLES BY 800 PM EDT...

THE MAIN THREAT FROM THIS STORM IS LARGE HAIL.

LAT...LON 3161 8403 3156 8392 3163 8378 3176 8389

$$

22-BARRY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:48 PM EDT, 4 hours 36 minutes earlier.

Area forecast discussion, Jun 13, 2:48 PM EDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
248 PM EDT SUN JUN 13 2004

.SYNOPSIS...
A WEAK STATIONARY FRONT EXTENDS FROM EAST TO WEST ACROSS SOUTH GEORGIA AND UP
TO CENTRAL TENNESSEE. THUNDERSTORMS HAVE DEVELOPED IN THE VICINITY OF THIS
FRONT, AND AN OUTFLOW BOUNDARY IS PROPAGATING SOUTH FROM THESE STORMS AND
WILL SOON REACH THE NORTHERN PORTIONS OF OUR GEORGIA FORECAST AREA. AN AREA
OF SHOWERS AND THUNDERSTORMS IN THE EASTERN GULF (WEST OF TAMPA AND FORT
MEYERS) IS MOVING NORTH AT 30 KNOTS, AND MAY AFFECT PORTIONS OF OUR REGION LATER
THIS EVENING AND TONIGHT. MEANWHILE, A WEAK TROPICAL CYCLONE MAY BE DEVELOPING
ABOUT 400 MILES SOUTH OF LOUISIANA.

&&

.SHORT TERM...
ALTHOUGH THEY MAY NOT HAVE THE DETAILS DOWN YET, THE ETA AND GFS ARE IN GOOD
AGREEMENT WITH THE OVERALL WEATHER PATTERN. BOTH MODELS BRING THE WEAK TROPICAL
CYCLONE NORTH INTO LOUISIANA MONDAY AFTERNOON, AS THE DEEP LAYER RIDGE
POSITION ITSELF OFF THE U.S. EAST COAST. THIS IS USUALLY A WET PATTERN FOR OUR
AREA, AND THE MOS POP CONSENSUS REFLECTS THIS. AT THIS TIME THE QPF DOES NOT
LOOK EXCESSIVE, BUT THIS WILL HAVE TO BE WATCHED AND POSSIBLY ADJUSTED UPWARD
IF THE TROPICAL SYSTEM MOVES FARTHER EAST AND INTENSIFIES MORE THAN EXPECTED.
POPS MAY EASE A BIT AND BECOME A BIT MORE DIURNAL ON WEDNESDAY AS THE DEEP
LAYER RIDGE BUILDS BACK OVER US.

.LONG TERM...
(THU-SUN) THE LATEST GFS HAS CHANGED FROM THE PREVIOUS ONE, AND NOW AGREES WITH
THE ECMWF IN MAINTAINING A DEEP LAYER RIDGE OVER OUR AREA. NORMALLY THAT WOULD
ARGUE FOR LOWER POPS, BUT THERE MAY STILL BE A LOT OF DEEP LAYER MOISTURE IN
PLACE DEPENDING ON WHAT HAPPENS TO THE TROPICAL SYSTEM. GFS MOS IS NEAR
CLIMATOLOGY AND THAT SEEMS LIKE A GOOD FORECAST AT THIS POINT.

&&

.MARINE...
I HAVE TAKEN A BLEND OF GFS AND ETA WINDS, WHICH STILL GETS OUR WESTERN ZONES
TO SMALL CRAFT ADVISORY LEVELS BY MONDAY AFTERNOON. OUR EASTERN ZONES MAY REACH
THE LOWER END OF THESE LEVELS BY MONDAY EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...

TLH 73 88 74 89 / 40 80 60 60
PFN 75 86 74 88 / 40 90 60 60
DHN 73 87 73 87 / 40 80 60 60
ABY 73 89 74 88 / 40 70 60 60
VLD 72 89 73 89 / 30 70 50 60
CTY 73 89 74 90 / 30 70 50 60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

FOURNIER
Hazardous weather outlook, Jun 13, 5:50 AM EDT, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
550 AM EDT SUN JUN 13 2004

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-140950-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
546 AM EDT SUN JUN 13 2004

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST TO
DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING. A FEW STORMS
COULD BE STRONG...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
AN UPPER LEVEL AND ASSOCIATED SURFACE LOW OVER THE SOUTHWEST GULF OF
MEXICO WILL CONTINUE TO MOVE NORTH TODAY...BRINGING AN INCREASED
CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE BEGINNING OF THE WORK
WEEK. AFTERWARDS AN APPROACHING COLD FRONT WILL MAINTAIN CHANCES FOR
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH SATURDAY.

.SPOTTER CALL TO ACTION STATEMENT...
NO HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION WILL
NOT BE REQUIRED.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

16-DYE

Nearby

Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.